Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 150, NWS St. Louis, MO

May 29, 2020Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at May 29, 2020, 11:04 AM CDT for Lewis County, Missouri. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2020, 11:04 AM CDT (16:04 UTC)
Expired
May 30, 2020, 9:26 AM CDT
In force
22 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

458 
WGUS43 KLSX 291604
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1104 AM CDT Fri May 29 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  North Fabius River near Ewing

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-302204-
/O.NEW.KLSX.FL.W.0150.200529T1604Z-200531T1030Z/
/EWNM7.1.ER.200529T1528Z.200530T0000Z.200530T0430Z.NO/
1104 AM CDT Fri May 29 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North Fabius River near Ewing
* until late Saturday night.
* At 10:30 AM Friday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 12.2 feet by this evening. The 
  river is forecast to fall below flood stage tonight.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/30  05/31  06/01  06/02  06/03

North Fabius River
  Ewing           11.0   11.04      10.2   10.6    8.4    6.8    6.0


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$
3 follow-up statements
020 
WGUS83 KLSX 291821
FLSLSX
Flood Statement
National Weather Service St Louis MO
121 PM CDT Fri May 29 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  North Fabius River near Ewing

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-310021-
/O.EXT.KLSX.FL.W.0150.000000T0000Z-200601T0148Z/
/EWNM7.1.ER.200529T1528Z.200530T0000Z.200530T1948Z.NO/
121 PM CDT Fri May 29 2020

The Flood Warning continues for
  the North Fabius River near Ewing
* until Sunday evening.
* At 12:30 PM Friday the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.2 feet by this evening, then
  fall below flood stage tomorrow early afternoon.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/30  05/31  06/01  06/02  06/03

North Fabius River
  Ewing           11.0   12.20      12.3    8.2    6.0    5.1    4.8


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$
843 
WGUS83 KLSX 292352
FLSLSX
Flood Statement
National Weather Service St Louis MO
652 PM CDT Fri May 29 2020

...The flood warning continues for the following rivers in Missouri...

  North Fabius River near Ewing

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-310552-
/O.CON.KLSX.FL.W.0150.000000T0000Z-200601T0148Z/
/EWNM7.1.ER.200529T1528Z.200529T2230Z.200530T1948Z.NO/
652 PM CDT Fri May 29 2020

The Flood Warning continues for
  the North Fabius River near Ewing
* until Sunday evening.
* At 6:30 PM Friday the stage was 12.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  tomorrow early afternoon.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/30  05/31  06/01  06/02  06/03

North Fabius River
  Ewing           11.0   12.84      12.3    8.2    6.0    5.1    4.8


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$
875 
WGUS83 KLSX 301426
FLSLSX
Flood Statement
National Weather Service St Louis MO
926 AM CDT Sat May 30 2020

...The flood warning is cancelled for the following rivers in 
Missouri...

 
  North Fabius River near Ewing

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-301456-
/O.CAN.KLSX.FL.W.0150.000000T0000Z-200601T0148Z/
/EWNM7.1.ER.200529T1528Z.200529T2230Z.200530T0749Z.NO/
926 AM CDT Sat May 30 2020

The Flood Warning is cancelled for
  the North Fabius River near Ewing.
* At  8:30 AM Saturday the stage was 9.2 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at  2:49 AM Saturday.
* The river will continue falling to 6.5 feet by tomorrow morning.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/31  06/01  06/02  06/03  06/04

North Fabius River
  Ewing           11.0    9.24       6.5    5.7    5.1    4.8    4.5


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 29, 6:04 AM CDT, 5 hours earlier.

Area forecast discussion, May 29, 6:04 AM CDT, 5 hours before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
604 AM CDT Fri May 29 2020

.SHORT TERM... (Through Sunday) Issued at 246 AM CDT Fri May 29
2020

A cold front has pushed into the Ohio River Valley with west-
northwest winds in place across the middle Mississippi Valley. Low
level stratus and isolated showers trailing the front extend into
our forecast area, but are quickly being ushered out of the
region by the northwest winds. Despite these winds, dew points
are hanging in the low 60s and upper 50s. This has resulted in
some patchy fog in areas where the skies have already cleared, and
will likely continue to develop and linger through sunrise.

A notably different pattern will take hold in the wake of the front.
Upper level ridging will gradually build into the region through
the weekend as surface high pressure slides into the Upper
Midwest. Northwest flow aloft with northerly winds closer to the
surface will generally keep things cool and dry through Sunday
with highs remaining below 80. The only potential fly in the
ointment is a shortwave that guidance has begun to zero in on,
dropping it from the northern Rockies this evening into the mid-
Mississippi Valley by Saturday evening. Models in strong consensus
driving a slug of QPF down the Missouri River valley before wiping
it out as the shortwave moves over less favorable conditions in the
lower atmosphere over Missouri. While it looks like we'll largely
remain dry as this wave moves through the region, a handful of
deterministic end ensemble members do bring some light QPF into
northern and eastern portions of our forecast area, so have gone
ahead an included slight chance pops on Saturday afternoon/evening.

BSH

.LONG TERM... (Sunday night through Thursday) Issued at 246 AM
CDT Fri May 29 2020

The stout upper level ridge will continue to build into the
central CONUS through much of next week. In fact, both GEFS and
ENS ensembles show upper level heights in excess of the 90th
percentile of seasonal climatology through the week. The ridge
will be especially strong on Tuesday when 500 mb heights are
expected to top the 99th percentile on both ensembles. This
pattern will allow a broad anticyclone build into the eastern
CONUS, establishing deep south-southwest flow across our region.
With southerly flow and limited cloud coverage thanks to upper
level height rises, we'll see temps climb into the upper 80s and
likely top 90 degrees in many location on Tuesday and Wednesday.

While confidence is high that the ridge will remain across the Great
Plains/Mississippi Valley through the week, some uncertainty remains
regarding the strength of the ridge. There continues to be a signal
that a shortwave will drop down the eastern flank of the upper ridge,
driving a cold front into the eastern CONUS. The southern/western
flank of the front may push into our region on Wednesday night or
Thursday, which would limit temps a bit and bring storms into the
region. Blended forecast guidance yields generally slight chance
PoPs which seems reasonable at this time giving limited forecast
confidence this far out.

BSH

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 549 AM CDT Fri May 29 2020

Northwest winds have moved in across the area and are ushering out
the last bit of precip and IFR/MVFR flight conditions. After the
reduced flight conditions exit the southern IL by mid-morning,
winds will turn breezy, lasting through the afternoon. After winds
diminish this evening, quiet VFR conditions will then persist
through the duration of the TAF period.

SPECIFICS FOR KCOU: Visbys have rapidly improved over the last
hour. Fog/stratus appears to be rather thin on satellite imagery
and should completely mix out very soon.

SPECIFICS FOR KSTL: MVFR cigs have scattered out at SUS and I
anticipate STL and CPS to follow shortly. The back edge of the
rain has pushed across the Mississippi and will clear CPS by 12z.

BSH

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 29, 3:52 AM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
352 AM CDT Fri May 29 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-300900-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
352 AM CDT Fri May 29 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Major flooding is occurring along the Illinois River above Hardin.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms across parts of the area
Wednesday through Thursday.

Major flooding is occurring along the Illinois River above Hardin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

BSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:37 AM CDTRiver Flood WarningLSXLincoln21 days

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.